Alert archive / Idaho / Flash Flood Warnings in 2006
Flash Flood Warning 1, NWS Missoula, MT
NWS Missoula, MT issued this flash flood warning at May 18, 2006, 6:09 PM PDT for Idaho County, Idaho. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2006, 6:09 PM PDT (01:09 UTC)
- Expired
- May 18, 2006, 8:15 PM PDT
- In force
- 2 hr
- Issued by
- NWS Missoula, MT
- Area
- Counties, with a storm outline in the text
County Idaho County, ID
The radar
The Missoula radar (KMSX), 210 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 1.2 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 2902 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KMSO 190110
FFWMSO
IDC049-190315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
609 PM PDT THU MAY 18 2006
THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BLACKERBY BURN AREA EAST OF GRANGEVILLE IN
WESTERN IDAHO COUNTY IN CENTRAL IDAHO...
* UNTIL 815 PM PDT.
* AT 600 PM PDT...WEATHER SPOTTERS REPORTED FLASH FLOODING TYPE RAIN
NEAR THE WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...BLACKERBY BURN AREA EAST OF
GRANGEVILLE.
A FLASH FLOOD WARNING MEANS THAT FLOODING...MUD AND DEBRIS FLOWS ARE
IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER
GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD
TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4579 11617 4579 11618 4580 11619 4590 11607
4591 11607 4594 11602 4587 11592 4572 11605
$$
RN1 follow-up statement
000
WGUS75 KMSO 190234
FFSMSO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
831 PM MDT THU MAY 18 2006
IDC049-190241-
IDAHO ID-
731 PM PDT THU MAY 18 2006
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN IDAHO
COUNTY...
THE THUNDERSTORM THAT PROMPTED THE FLASH FLOOD WARNING FOR THE
BLACKERBY BURN AREA HAS DECREASED AND IS NO LONGER OVER THE AREA.
THE STORM PASSED JUST ALONG THE SOUTHERN PERIMETER OF THE BURN SITE
WITH RADAR ESTIMATES UP TO 4 TENTHS OF AN INCH. NO DEBRIS OR MUD
SLIDES WERE REPORTED...THEREFORE THE FLASH FLOOD WARNING HAS BEEN
CANCELLED.
LAT...LON 4579 11617 4579 11618 4580 11619 4590 11607
4591 11607 4594 11602 4587 11592 4572 11605
$$
MEADWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this flash flood warning went out at May 18, 5:26 PM PDT, 43 minutes earlier.
Area forecast discussion, May 18, 5:26 PM PDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
626 PM MDT THU MAY 18 2006
.UPDATE...THUNDERSTORMS WITH GUSTY WINDS AND VERY HEAVY RAINFALL
AMOUNTS ARE MOVING INTO SOUTHERN IDAHO COUNTY THIS HOUR. REPORTS
OF UP TO 3 TENTHS OF AN INCH AN HOUR HAVE BEEN REPORTED. THE
TRAJECTORY OF THESE STORMS LOOKS AS THROUGH THEY WILL IMPACT THE
BLACKERBY BURN AREA NEAR GRANGEVILLE. SINCE THESE RAINFALL RATES
MAY CAUSE DEBRIS FLOW AND IMPACT TRAVEL OVER HIGHWAY 14 AND THE
IDAHO GRADE ROAD HAVE ISSUED A FLASH FLOOD WATCH FOR THIS EVENING.
ALSO MENTIONED POTENTIAL ROCK AND DEBRIS SLIDES ALONG HIGHWAY 95
FROM NEAR RIGGINS TO WHITE BIRD FROM THESE HEAVY RAINFALL RATES.
PLEASE SEE GTFFFAMSO FOR DETAILS. OTHER UPDATE THIS EVENING WAS TO
ADD SOME LOCALLY GUSTY WINDS EARLY THIS EVENING THAT HAVE ALSO
BEEN REPORTED WITH THESE STORMS AND HAVE ADDED SOME ISOLATED
SHOWERS IN NORTHWEST MONTANA AS RADAR HAS ALREADY DETECTED SOME
ISOLATED THUNDERSTORMS THIS EVENING. SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO INCREASE IN COVERAGE THIS EVENING AND OVERNIGHT AS AN
UPPER LEVEL WAVE TRACKS UP OVER THE UPPER RIDGE AND AFFECT WESTERN
MONTANA OVERNIGHT. FORECAST HAS THIS TREND IN CHECK BUT WILL
CONTINUE STORMS AND UPDATE IF NECESSARY.
&&
.AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
ACROSS NORTH CENTRAL IDAHO AND WESTERN MONTANA THIS EVENING AND
CONTINUE OVERNIGHT. THESE SHOWERS AND THUNDERSTORMS WILL CAUSE
GUSTY AND VARIABLE WINDS DUE TO DRY LOW LEVELS. A FEW OF THESE
STORMS WILL COVER MOUNTAIN TOPS...SEE APPROPRIATE TAFS AND TWEBS.
&&
.PREV DISCUSSION... (ISSUED 201 PM MDT THU MAY 18 2006)
SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...THERE IS SOME
MOISTURE UNDER CUTTING THE RIDGE THIS AFTERNOON ACROSS PORTIONS OF
NORTH CENTRAL IDAHO AND SOUTHWEST MONTANA. THE EXTREME HEAT HAS
CAUSED THE ATMOSPHERE TO BECOME UNSTABLE. THE COMBINATION OF
MOISTURE AND AN UNSTABLE ATMOSPHERE HAS CAUSED THUNDERSTORMS TO
DEVELOP. THE RIDGE OF HIGH PRESSURE WILL CONTINUE TO SLIDE OFF TO
THE EAST. THIS WILL CAUSE THE UPPER LEVEL FLOW TO BECOME MORE
SOUTHWESTERLY. THIS FLOW IS EXPECTED TO ALLOW MOISTURE AND WEAK
WEATHER DISTURBANCE TO PUSH THROUGH THE REGION. A DESCENT WEATHER
FEATURE COULD CAUSE SOME NOCTURNAL CONVECTION ACROSS NORTH CENTRAL
IDAHO AND PORTIONS OF WESTERN MONTANA TONIGHT. THEN THE AREA WILL
RECEIVE A SERIES OF WEATHER DISTURBANCES MOVING THROUGH. THESE
FEATURES WILL CAUSE SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL
BE SLIGHTLY COOLER THAN PREVIOUS DAYS DUE TO HEAVIER CLOUD COVER.
LONG TERM...SATURDAY THROUGH THURSDAY...A MORE SIGNIFICANT
WEATHER FEATURE WILL MOVE THROUGH THE NORTHERN ROCKIES
SATURDAY...PROVIDING BETTER LIFT AND INCREASED THUNDERSTORM
COVERAGE. SOME OF THE STORMS HAVE THE POTENTIAL TO BE STRONG. THIS
..ALONG WITH THE CONTINUED EASTWARD PROGRESSION OF THE
RIDGE...WILL COOL TEMPERATURES SOMEWHAT. WE WILL SEE CONTINUED
SOUTHERLY FLOW SUNDAY...ALTHOUGH LESS MOISTURE IN THE FLOW. THE
REAL AIR MASS CHANGE LOOKS TO BE MONDAY THROUGH WEDNESDAY AS THE
UPPER TROUGH FINALLY MOVES OVER THE AREA. SHOWERS WILL BE MORE
WIDESPREAD AND TEMPERATURES WILL CONTINUE TO LOWER TO NEAR OR
SLIGHTLY BELOW NORMAL FOR LATTER MAY.
HYDROLOGY...RIVERS AND STREAMS CONTINUE TO RISE DUE TO SNOW MELT
FROM RECORD HEAT. MANY RIVERS WILL REACH BANKFULL LEVELS OVER THE
NEXT FEW DAYS. A FLOOD WARNING IS IN EFFECT FOR THE BITTERROOT
RIVER NEAR VICTOR WHICH WILL SURPASS FLOOD STAGE EARLY THURSDAY
MORNING...AND CONTINUE RISING. CURRENT PROJECTIONS HAVE THE YAAK
RIVER NEAR TROY REACHING NEAR FLOOD STAGE FRIDAY...AND THE
BITTERROOT RIVER NEAR DARBY APPROACHING FLOOD STAGE ALSO ON
FRIDAY. FOR FURTHER DETAILS SEE THE LATEST FLOOD STATEMENT...WATCH
AND HYDROLOGIC STATEMENT...GTFFLSMSO...GTFFFAMSO AND GTFRVSMSO.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...FLOOD WARNING FOR THE BITTERROOT RIVER NEAR VICTOR IN RAVALLI
COUNTY...
...FLOOD WATCH FOR THE BITTERROOT RIVER NEAR DARBY IN RAVALLI
COUNTY...
...FLOOD WATCH FOR THE YAAK RIVER NEAR TROY IN LINCOLN COUNTY...
ID...FLASH FLOOD WATCH UNTIL MIDNIGHT MDT FOR THE BLACKERBY BURN
SITE NEAR GRANGEVILLE IN IDAHO COUNTY
&&
UPDATE...MEAD
PREV DISCUSSION...SMITH/WHITMORE
AVIATION...MEADHazardous weather outlook, May 18, 2:32 PM PDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 332 PM MDT THU MAY 18 2006 IDZ005-009-010-MTZ004-006-007-043-190300- NORTHERN CLEARWATER MOUNTAINS-WESTERN LEMHI COUNTY- EASTERN LEMHI COUNTY-LOWER CLARK FORK REGION- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 232 PM PDT THU MAY 18 2006 /332 PM MDT THU MAY 18 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS THIS EVENING AND OVERNIGHT MAY PRODUCE LOCALIZED GUSTY WINDS AND BRIEF HEAVY RAIN SHOWERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE AN INCREASING POTENTIAL FOR THUNDERSTORMS FRIDAY AND SATURDAY. A FEW OF THESE STORMS COULD BE STRONG...ESPECIALLY SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ001-005-190300- KOOTENAI/CABINET REGION-MISSOULA/BITTERROOT VALLEYS- 332 PM MDT THU MAY 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT VERY WARM TEMPERATURES WILL CONTINUE TO MELT MOUNTAIN SNOW PACK RESULTING IN RIVERS REACHING NEAR BANK FULL OR FLOOD LEVELS. PLEASE SEE GTFFFAMSO AND GTFFLSMSO FOR DETAILS AND MONITOR HTTP://WEATHER.GOV/MISSOULA FOR CURRENT RIVER READINGS. ISOLATED THUNDERSTORMS THIS EVENING AND OVERNIGHT COULD PRODUCE LOCAL GUSTY WINDS AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH RIVER LEVELS ARE EXPECTED TO CONTINUE. PLEASE SEE GTFFFAMSO AND GTFFLSMSO FOR DETAILS. THERE WILL BE AN INCREASING POTENTIAL FOR THUNDERSTORMS FRIDAY AND SATURDAY. A FEW OF THESE STORMS COULD BE STRONG...ESPECIALLY SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ006>008-190300- SOUTHERN CLEARWATER MOUNTAINS-OROFINO/GRANGEVILLE REGION- LOWER HELLS CANYON/SALMON RIVER REGION- 232 PM PDT THU MAY 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS THIS EVENING AND OVERNIGHT MAY PRODUCE BRIEF HEAVY RAIN. THIS WILL BE OF PARTICULAR CONCERN IN THE DEBRIS FLOW PRONE AREAS OF THE BLACKERBY FIRE ALONG ROUTE 14...AND ALONG HIGHWAY 95 IN THE RIGGINS AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE POTENTIALLY STRONG THUNDERSTORMS AGAIN FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ002-003-190300- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- 332 PM MDT THU MAY 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST MONTANA. .DAY ONE...TONIGHT VERY WARM TEMPERATURES WILL CONTINUE TO MELT MOUNTAIN SNOW PACK RESULTING IN A RISE IN RIVERS STAGES. PLEASE SEE GTFRVSMSO AND MONITOR HTTP://WEATHER.GOV/MISSOULA FOR CURRENT RIVER READINGS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH RIVER LEVELS ARE EXPECTED TO CONTINUE. PLEASE SEE GTFRVSMSO FOR MORE DETAILS. THERE WILL BE AN INCREASING POTENTIAL FOR THUNDERSTORMS FRIDAY AND SATURDAY. A FEW OF THESE STORMS COULD BE STRONG...ESPECIALLY SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 2:33 PM PDT | Severe Thunderstorm Warning | MSO | Idaho | 57 min |
| May 19, 2:37 PM PDT | Flash Flood Watch | MSO | Idaho | 3 hr |
| May 19, 3:24 PM PDT | Flash Flood Warning | MSO | Idaho | 2 hr |
| May 19, 3:29 PM PDT | Severe Thunderstorm Warning | MSO | Idaho | 46 min |
Nearby
Flash Flood Warnings in Idaho, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.